Alert archive / Virginia / Freeze Warnings in 2021
Freeze Warning 8, NWS Baltimore/Washington
NWS Baltimore/Washington issued this freeze warning at Nov 2, 2021, 3:22 AM EDT for 26 counties in Virginia; 7 counties in Maryland; Berkeley County, Jefferson County, Morgan County, West Virginia. It took effect at Nov 3, 2021, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2021, 3:22 AM EDT (07:22 UTC)
- In effect from
- Nov 3, 2021, 2:00 AM EDT
- Expired
- Nov 3, 2021, 9:11 AM EDT
- In force
- 7 hr
- Issued by
- NWS Baltimore/Washington
All 36 counties
Baltimore County, MD, Carroll County, MD, Frederick County, MD, Harford County, MD, Howard County, MD, Montgomery County, MD, Washington County, MD, Albemarle County, VA, Amherst County, VA, Augusta County, VA, City of Charlottesville, VA, City of Fredericksburg, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, City of Winchester, VA, Clarke County, VA, Culpeper County, VA, Fauquier County, VA, Frederick County, VA, Greene County, VA, Loudoun County, VA, Madison County, VA, Nelson County, VA, Orange County, VA, Page County, VA, Rappahannock County, VA, Rockbridge County, VA, Rockingham County, VA, Shenandoah County, VA, Spotsylvania County, VA, Stafford County, VA, Warren County, VA, Berkeley County, WV, Jefferson County, WV, Morgan County, WV
The radar
The Sterling radar (KLWX), 60 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 7.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2265 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
243 WWUS71 KLWX 020722 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 322 AM EDT Tue Nov 2 2021 MDZ003>006-503-505-507-VAZ025>031-038>040-050-051-501-502-505-507- 508-WVZ051>053-021530- /O.UPG.KLWX.FZ.A.0007.211103T0600Z-211103T1400Z/ /O.NEW.KLWX.FZ.W.0008.211103T0600Z-211103T1400Z/ Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Greene- Madison-Rappahannock-Orange-Culpeper-Northern Fauquier- Southern Fauquier-Western Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Morgan-Berkeley-Jefferson- Including the cities of Hagerstown, Frederick, Ballenger Creek, Eldersburg, Westminster, Reisterstown, Cockeysville, Germantown, Damascus, Lisbon, Jarrettsville, Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, Woodstock, Mount Jackson, New Market, Winchester, Luray, Shenandoah, Stanley, Front Royal, Berryville, Stanardsville, Madison, Washington, Orange, Gordonsville, Culpeper, Warrenton, Turnbull, Purcellville, Big Meadows, Wintergreen, Paw Paw, Martinsburg, Charles Town, and Shepherdstown 322 AM EDT Tue Nov 2 2021 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...The I-81 corridor/Shenandoah Valley in Virginia, West Virginia, and Maryland, north central Maryland and portions of the Virginia Piedmont. * WHEN...From 2 AM to 10 AM EDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ VAZ036-037-056-506-021530- /O.UPG.KLWX.FZ.A.0007.211103T0600Z-211103T1400Z/ /O.NEW.KLWX.FR.Y.0006.211103T0600Z-211103T1400Z/ Nelson-Albemarle-Spotsylvania-Eastern Loudoun- Including the cities of Lovingston, Charlottesville, Fredericksburg, Leesburg, Ashburn, and Sterling 322 AM EDT Tue Nov 2 2021 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Nelson, Albemarle, Spotsylvania and Eastern Loudoun Counties. * WHEN...From 2 AM to 10 AM EDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MDZ008-011-504-506-508-VAZ052-053-055-021530- /O.NEW.KLWX.FR.Y.0006.211103T0600Z-211103T1400Z/ Cecil-Southern Baltimore-Central and Southeast Montgomery- Central and Southeast Howard-Southeast Harford- Prince William/Manassas/Manassas Park-Fairfax-Stafford- Including the cities of Elkton, Baltimore, Bethesda, Rockville, Gaithersburg, Silver Spring, Columbia, Ellicott City, Aberdeen, Dale City, Manassas, Woodbridge, Lake Ridge, Montclair, Reston, Herndon, Annandale, Centreville, Chantilly, McLean, Franconia, and Falmouth 322 AM EDT Tue Nov 2 2021 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...In Maryland, Cecil, Southern Baltimore, Central and Southeast Montgomery, Central and Southeast Howard and Southeast Harford Counties. In Virginia, Prince William/Manassas/Manassas Park, Fairfax and Stafford Counties. * WHEN...From 2 AM to 10 AM EDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
4 follow-up statements
668 WWUS71 KLWX 021600 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 1200 PM EDT Tue Nov 2 2021 MDZ003>006-503-505-507-VAZ025>031-038>040-050-051-501-502-505-507- 508-WVZ051>053-030000- /O.CON.KLWX.FZ.W.0008.211103T0600Z-211103T1400Z/ Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Greene- Madison-Rappahannock-Orange-Culpeper-Northern Fauquier- Southern Fauquier-Western Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Morgan-Berkeley-Jefferson- Including the cities of Hagerstown, Frederick, Ballenger Creek, Eldersburg, Westminster, Reisterstown, Cockeysville, Germantown, Damascus, Lisbon, Jarrettsville, Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, Woodstock, Mount Jackson, New Market, Winchester, Luray, Shenandoah, Stanley, Front Royal, Berryville, Stanardsville, Madison, Washington, Orange, Gordonsville, Culpeper, Warrenton, Turnbull, Purcellville, Big Meadows, Wintergreen, Paw Paw, Martinsburg, Charles Town, and Shepherdstown 1200 PM EDT Tue Nov 2 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...The I-81 corridor/Shenandoah Valley in Virginia, West Virginia, and Maryland, north central Maryland and portions of the Virginia Piedmont. * WHEN...From 2 AM to 10 AM EDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ MDZ008-011-504-506-508-VAZ036-037-052-053-055-056-506-030000- /O.CON.KLWX.FR.Y.0006.211103T0600Z-211103T1400Z/ Cecil-Southern Baltimore-Central and Southeast Montgomery- Central and Southeast Howard-Southeast Harford-Nelson-Albemarle- Prince William/Manassas/Manassas Park-Fairfax-Stafford- Spotsylvania-Eastern Loudoun- Including the cities of Elkton, Baltimore, Bethesda, Rockville, Gaithersburg, Silver Spring, Columbia, Ellicott City, Aberdeen, Lovingston, Charlottesville, Dale City, Manassas, Woodbridge, Lake Ridge, Montclair, Reston, Herndon, Annandale, Centreville, Chantilly, McLean, Franconia, Falmouth, Fredericksburg, Leesburg, Ashburn, and Sterling 1200 PM EDT Tue Nov 2 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Nelson, Albemarle, Spotsylvania and Eastern Loudoun Counties. * WHEN...From 2 AM to 10 AM EDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
303 WWUS71 KLWX 021948 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 348 PM EDT Tue Nov 2 2021 VAZ036-037-052-055-056-506-031400- /O.UPG.KLWX.FR.Y.0006.211103T0600Z-211103T1400Z/ /O.EXA.KLWX.FZ.W.0008.211103T0600Z-211103T1400Z/ Nelson-Albemarle-Prince William/Manassas/Manassas Park-Stafford- Spotsylvania-Eastern Loudoun- Including the cities of Lovingston, Charlottesville, Dale City, Manassas, Woodbridge, Lake Ridge, Montclair, Falmouth, Fredericksburg, Leesburg, Ashburn, and Sterling 348 PM EDT Tue Nov 2 2021 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Nelson, Albemarle, Prince William/Manassas/Manassas Park, Stafford, Spotsylvania and Eastern Loudoun Counties. * WHEN...From 2 AM to 10 AM EDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ MDZ003>006-503-505-507-VAZ025>031-038>040-050-051-501-502-505-507- 508-WVZ051>053-031400- /O.CON.KLWX.FZ.W.0008.211103T0600Z-211103T1400Z/ Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Greene- Madison-Rappahannock-Orange-Culpeper-Northern Fauquier- Southern Fauquier-Western Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Morgan-Berkeley-Jefferson- Including the cities of Hagerstown, Frederick, Ballenger Creek, Eldersburg, Westminster, Reisterstown, Cockeysville, Germantown, Damascus, Lisbon, Jarrettsville, Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, Woodstock, Mount Jackson, New Market, Winchester, Luray, Shenandoah, Stanley, Front Royal, Berryville, Stanardsville, Madison, Washington, Orange, Gordonsville, Culpeper, Warrenton, Turnbull, Purcellville, Big Meadows, Wintergreen, Paw Paw, Martinsburg, Charles Town, and Shepherdstown 348 PM EDT Tue Nov 2 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Portions of central, north central and northern Maryland, central, northern, northwest and western Virginia and panhandle West Virginia. * WHEN...From 2 AM to 10 AM EDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ DCZ001-MDZ013-014-016>018-VAZ054-057-031400- /O.EXA.KLWX.FR.Y.0006.211103T0600Z-211103T1400Z/ District of Columbia-Prince Georges-Anne Arundel-Charles- St. Marys-Calvert-Arlington/Falls Church/Alexandria-King George- Including the cities of Washington, Bowie, Suitland-Silver Hill, Clinton, College Park, Greenbelt, Laurel, Camp Springs, Glen Burnie, Annapolis, Severn, South Gate, Severna Park, Arnold, Odenton, St. Charles, Waldorf, Lexington Park, California, Chesapeake Beach, Huntingtown, Dunkirk, North Beach, Lusby, Prince Frederick, Arlington, Alexandria, Falls Church, and Dahlgren 348 PM EDT Tue Nov 2 2021 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...In Maryland, Prince Georges, Anne Arundel, Charles, St. Marys and Calvert Counties. In District of Columbia, District of Columbia. In Virginia, Arlington/Falls Church/Alexandria, and King George County. * WHEN...From 2 AM to 10 AM EDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MDZ008-011-504-506-508-VAZ053-031400- /O.CON.KLWX.FR.Y.0006.211103T0600Z-211103T1400Z/ Cecil-Southern Baltimore-Central and Southeast Montgomery- Central and Southeast Howard-Southeast Harford-Fairfax- Including the cities of Elkton, Baltimore, Bethesda, Rockville, Gaithersburg, Silver Spring, Columbia, Ellicott City, Aberdeen, Reston, Herndon, Annandale, Centreville, Chantilly, McLean, and Franconia 348 PM EDT Tue Nov 2 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...In Maryland, Cecil, Southeast Harford, Southern Baltimore, Central and Southeast Howard and Central and Southeast Montgomery Counties. In Virginia, Fairfax County. * WHEN...From 2 AM to 10 AM EDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
927 WWUS71 KLWX 030745 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 345 AM EDT Wed Nov 3 2021 MDZ003>006-503-505-507-VAZ025>031-036>040-050>052-055-056-501-502- 505>508-WVZ051>053-031400- /O.CON.KLWX.FZ.W.0008.000000T0000Z-211103T1400Z/ Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Prince William/Manassas/Manassas Park-Stafford-Spotsylvania- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Morgan-Berkeley-Jefferson- Including the cities of Hagerstown, Frederick, Ballenger Creek, Eldersburg, Westminster, Reisterstown, Cockeysville, Germantown, Damascus, Lisbon, Jarrettsville, Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, Woodstock, Mount Jackson, New Market, Winchester, Luray, Shenandoah, Stanley, Front Royal, Berryville, Lovingston, Charlottesville, Stanardsville, Madison, Washington, Orange, Gordonsville, Culpeper, Dale City, Manassas, Woodbridge, Lake Ridge, Montclair, Falmouth, Fredericksburg, Warrenton, Turnbull, Purcellville, Leesburg, Ashburn, Sterling, Big Meadows, Wintergreen, Paw Paw, Martinsburg, Charles Town, and Shepherdstown 345 AM EDT Wed Nov 3 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 30. * WHERE...Portions of central, Maryland, central and northern Virginia and the eastern panhandle of West Virginia. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ DCZ001-MDZ008-011-013-014-016>018-504-506-508-VAZ053-054-057- 031400- /O.CON.KLWX.FR.Y.0006.000000T0000Z-211103T1400Z/ District of Columbia-Cecil-Southern Baltimore-Prince Georges- Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Fairfax-Arlington/Falls Church/Alexandria- King George- Including the cities of Washington, Elkton, Baltimore, Bowie, Suitland-Silver Hill, Clinton, College Park, Greenbelt, Laurel, Camp Springs, Glen Burnie, Annapolis, Severn, South Gate, Severna Park, Arnold, Odenton, St. Charles, Waldorf, Lexington Park, California, Chesapeake Beach, Huntingtown, Dunkirk, North Beach, Lusby, Prince Frederick, Bethesda, Rockville, Gaithersburg, Silver Spring, Columbia, Ellicott City, Aberdeen, Reston, Herndon, Annandale, Centreville, Chantilly, McLean, Franconia, Arlington, Alexandria, Falls Church, and Dahlgren 345 AM EDT Wed Nov 3 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...The District of Columbia and portions of central and southern Maryland and northern Virginia. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
936 WWUS71 KLWX 031311 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 911 AM EDT Wed Nov 3 2021 MDZ003>006-503-505-507-VAZ025>031-036>040-050>052-055-056-501-502- 505>508-WVZ051>053-031415- /O.CAN.KLWX.FZ.W.0008.000000T0000Z-211103T1400Z/ Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Prince William/Manassas/Manassas Park-Stafford-Spotsylvania- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Morgan-Berkeley-Jefferson- Including the cities of Hagerstown, Frederick, Ballenger Creek, Eldersburg, Westminster, Reisterstown, Cockeysville, Germantown, Damascus, Lisbon, Jarrettsville, Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, Woodstock, Mount Jackson, New Market, Winchester, Luray, Shenandoah, Stanley, Front Royal, Berryville, Lovingston, Charlottesville, Stanardsville, Madison, Washington, Orange, Gordonsville, Culpeper, Dale City, Manassas, Woodbridge, Lake Ridge, Montclair, Falmouth, Fredericksburg, Warrenton, Turnbull, Purcellville, Leesburg, Ashburn, Sterling, Big Meadows, Wintergreen, Paw Paw, Martinsburg, Charles Town, and Shepherdstown 911 AM EDT Wed Nov 3 2021 ...FREEZE WARNING IS CANCELLED... Temperatures have risen above the freezing mark. $$ DCZ001-MDZ008-011-013-014-016>018-504-506-508-VAZ053-054-057- 031415- /O.CAN.KLWX.FR.Y.0006.000000T0000Z-211103T1400Z/ District of Columbia-Cecil-Southern Baltimore-Prince Georges- Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Fairfax-Arlington/Falls Church/Alexandria- King George- Including the cities of Washington, Elkton, Baltimore, Bowie, Suitland-Silver Hill, Clinton, College Park, Greenbelt, Laurel, Camp Springs, Glen Burnie, Annapolis, Severn, South Gate, Severna Park, Arnold, Odenton, St. Charles, Waldorf, Lexington Park, California, Chesapeake Beach, Huntingtown, Dunkirk, North Beach, Lusby, Prince Frederick, Bethesda, Rockville, Gaithersburg, Silver Spring, Columbia, Ellicott City, Aberdeen, Reston, Herndon, Annandale, Centreville, Chantilly, McLean, Franconia, Arlington, Alexandria, Falls Church, and Dahlgren 911 AM EDT Wed Nov 3 2021 ...FROST ADVISORY IS CANCELLED... Temperatures have risen into the upper 30s to lower 40s. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this freeze warning went out at Nov 1, 9:28 PM EDT, 5 hours 54 minutes earlier.
Area forecast discussion, Nov 1, 9:28 PM EDT, 5 hours 54 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
928 PM EDT Mon Nov 1 2021
.SYNOPSIS...
A weak upper-level disturbance will approach the region from the
west overnight before moving through on Tuesday. High pressure
will build across the region in its wake for the middle part of
the week. A coastal storm will pass to the southeast late in the
week.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
After mostly clear skies this evening, an upper-level
disturbance will move across the region late tonight into early
tomorrow. Some light snow could accumulate up to an inch at
higher elevations, mainly above 2000 feet and especially above
3000 feet. Counties such as Garrett, western parts of Grant,
and western Pendleton could see this accumulating snowfall.
A mix of rain and snow is possible where temperatures are in
the middle to upper 30s but we don't anticipate accumulations in
these areas.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
The upper-level disturbance will bring rain showers across
much of the CWA on Tuesday into Tuesday evening with rain
amounts averaging a few hundredths of an inch to one tenth of an
inch. Highs will be below normal reaching the middle 40s to
near 50.
Cooler air will filter into the area behind this system as high
pressure builds in from the west. Clearing skies could result
in near or sub-freezing temperatures along and west of the Blue
Ridge. A Freeze Watch remains in effect for the Shenandoah
Valley/Interstate 81 corridor (the growing season has ended
further west). To the east of the Blue Ridge, lows are expected
to be in the mid-upper 30s for the most part. We will further
investigate one or two counties to the east of the Blue Ridge to
see if we need to add them to the Freeze Watch. New model date
may suggest that as a possibility.
High pressure will continue to build to our west on Wednesday,
providing quiet weather conditions. Skies should start out
sunny, but clouds may increase during the afternoon hours as a
mid-upper level trough starts to dig to our west. Highs on
Wednesday will stay below normal, with upper 40s and lower 50s
once again common.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
A broad upper level trough will be situated over the eastern
seaboard on Thursday. Shortwave energy moving along southern
edge of the trough is forecast to generate a coastal low over
the SE portions of the US eastern seaboard. Recent model runs
have trended the low further off-shore which would lead to drier
conditions for the second half of this week. The areas most
likely to experience some precipitation will be areas south of
the DC metro mainly over central VA. As the system will remain
to our south, our region will remain on the cold side of the
system. High temps on Thursday will remain below normal in the
upper 40s to mid 50s with overnight lows in the 30s.
The coastal low will lift off to the northeast on Friday as
high pressure builds into our region from the west. Mostly dry
and seasonal cool conditions are expected Friday and into this
weekend.
&&
.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
VFR conditions through tonight into early tomorrow. A brief
period of MVFR to potentially IFR is expected for a few hours
Tuesday as some showers move across the region, with reductions
in cig and vsby expected. Conditions will return to VFR for
Tuesday night through Wednesday.
Winds calm overnight. Light northwesterly winds are expected on
Tuesday and Wednesday.
VFR conditions expected Thursday through the early parts of
this weekend. Winds will remain light and mainly out of the
north.
&&
.MARINE...
Sub-SCA level winds expected Tuesday. However, northwest winds
will increase over the middle bay Tuesday night as a weak system
departs, with SCA's now in effect. These may need extension
into Wednesday.
Strong winds may reach into our southern marine areas later
this week if the coastal low shifts further westward. As of now,
subSCA conditions expected at this time.
&&
.TIDES/COASTAL FLOODING...
Anomalies will remain elevated due to continued fresh water
influx from streams and river basins into the Chesapeake Bay and
Potomac watershed. As winds become southerly over the weekend,
elevated anomalies down in the southern bay will return
northward. Action and Minor flood will be possible especially
along the Annapolis coast and northward.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...Freeze Watch from late Tuesday night through Wednesday morning
for MDZ003>006-503-505-507.
VA...Freeze Watch from late Tuesday night through Wednesday morning
for VAZ025>031-036>040-050-051-056-501-502-505>508.
WV...Freeze Watch from late Tuesday night through Wednesday morning
for WVZ051>053.
MARINE...Small Craft Advisory from 10 PM Tuesday to 6 AM EDT Wednesday
for ANZ532>534-537-541-543.
&&
SYNOPSIS...KLW/RCM
NEAR TERM...KLW/RCM
SHORT TERM...KLW/RCM
LONG TERM...JMG
AVIATION...KLW/JMG/RCM
MARINE...KLW/JMG/RCM
TIDES/COASTAL FLOODING...KLWHazardous weather outlook, Nov 1, 4:30 PM EDT, 10 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 430 PM EDT Mon Nov 1 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-022030- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 430 PM EDT Mon Nov 1 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A Freeze Watch is in effect for Spotsylvania County, Virginia for Tuesday night. Additional frost advisories and/or freeze warnings may be necessary for additional portions of the area Tuesday night through Thursday night as temperatures may approach or reach freezing. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-022030- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 430 PM EDT Mon Nov 1 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A Freeze Watch is in effect for outlook area Tuesday night. Additional frost advisories and/or freeze warnings may be necessary for portions of the area Wednesday night and Thursday night as temperatures may approach or reach freezing. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ001-501-502-VAZ503-504-WVZ501>506-022030- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 430 PM EDT Mon Nov 1 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...Tonight An inch or two of snow is possible across the higher terrain late tonight into Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 3:22 AM EDT | Frost Advisory | LWX | Arlington, Fairfax, King George, Loudoun, Nelson, Spotsylvania and 6 more | 30 hr |
Nearby
Freeze Warnings in Virginia, 2021Freeze Warnings in Maryland, 2021Freeze Warnings in West Virginia, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.